Translator Disclaimer
March 2003 Definability with a predicate for a semi-linear set
Michael Benedikt, H. Jerome Keisler
J. Symbolic Logic 68(1): 319-351 (March 2003). DOI: 10.2178/jsl/1045861516

Abstract

We settle a number of questions concerning definability in first order logic with an extra predicate symbol ranging over semi-linear sets. We give new results both on the positive and negative side: we show that in first-order logic one cannot query a semi-linear set as to whether or not it contains a line, or whether or not it contains the line segment between two given points. However, we show that some of these queries become definable if one makes small restrictions on the semi-linear sets considered.

Citation

Download Citation

Michael Benedikt. H. Jerome Keisler. "Definability with a predicate for a semi-linear set." J. Symbolic Logic 68 (1) 319 - 351, March 2003. https://doi.org/10.2178/jsl/1045861516

Information

Published: March 2003
First available in Project Euclid: 21 February 2003

zbMATH: 1045.03032
MathSciNet: MR1959322
Digital Object Identifier: 10.2178/jsl/1045861516

Rights: Copyright © 2003 Association for Symbolic Logic

JOURNAL ARTICLE
33 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.68 • No. 1 • March 2003
Back to Top